An 80-year-old woman with a history of diabetes mellitus, hypertension, gastric ulcers, celiac artery occlusion, and transient ischemic attacks presented with a painful rash on her flank of 2 days’ duration. She denied any history of trauma and had not applied anything topically in this area of skin. She denied fevers, systemic symptoms, joint pain, and skin thickening. Her medications included metformin, lansoprazole, venlafaxine, diltiazem, atorvastatin, oxycodone/acetaminophen, ramopril, reglan, zolpidem, and clopidogrel. Physical examination revealed an 8-cm solitary, erythematous plaque with vesiculation and central erosion on the right lateral area of her abdomen (Figure, A). The remainder of the physical examination was unremarkable. A punch biopsy showed a vacuolar interface dermatitis pattern, but a definitive clinical diagnosis was not established. She was treated with clobetasol cream (0.05%), and the plaque resolved in 4 weeks with postinflammatory hypopigmentation.
Ridgeway-Diaz JG, Philp JC, North JP. Recurrent Painful Abdominal Rash. JAMA. 2015;314(13):1390-1391. doi:10.1001/jama.2015.9308